Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 224, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 3, 2005, 5:45 PM EDT for Johnson County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2005, 5:45 PM EDT (21:45 UTC)
- Expired
- Aug 3, 2005, 6:17 PM EDT
- In force
- 32 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Johnson County, TN
The radar
The Knoxville radar (KMRX), 142 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1372 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:00 PM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Aug 3, 3:00 PM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 300 PM EDT WED AUG 3 2005 .SHORT TERM...(TONIGHT THROUGH FRI NIGHT)...LITTLE CHANGE TO CURRENT FORECAST. SURFACE HIGH PRESSURE RIDGE CENTERED JUST NORTH OF MRX CWA WITH AXIS ACROSS VALLEY AREAS OF E TN. LOW LEVEL FLOW SLIGHTLY CONVERGENT IN MOUNTAINOUS AREAS WHERE DIFFERENTIAL HEATING AND UPSLOPE FLOW AIDING IN SOME CONVECTIVE DEVELOPMENT THIS AFTN THAT WILL CONTINUE INTO THIS EVE. RIDGE AXIS SHIFTS A BIT EASTWARD ON THURSDAY WITH LITTLE CHANGE IN THICKNESS VALUES OR PWS. WEAKENING MID/UPR LVL TROUGH APPROACHES AREA FROM NW ON FRI WITH INCREASED MOISTURE AND SHOWERS CHANCES MAINLY N PARTS INTO FRI NGT. MOS TEMPS CLOSE AND STAYED MAINLY WITH GFS WHICH HAS A GOOD GRIP ON THIS AIRMASS. .LONG TERM....(SAT THROUGH WED)...MODELS AND ENSEMBLES ARE IN REASONABLY GOOD AGREEMENT THROUGH THE LONG TERM. WEAK FRONT APPROACHES THE SOUTHERN APPALACHIANS ON SATURDAY...BUT STALLS OUT BEFORE PROGRESSING INTO THE AREA. FRONT EVENTUALLY DISSIPATES BUT PROVIDES SOME MOISTURE AND WEAK FOCUS FOR CONVECTION THROUGH MUCH OF THE PERIOD. THUS HAVE CONTINUED CHANCE POPS THROUGH EARLY NEXT WEEK. ANTICIPATE COVERAGE TO GRADUALLY DECREASE BY LATE IN THE PERIOD AS BOUNDARY DISSIPATES AND UPPER SUPPORT WEAKENS AND PULLS NORTHEASTWARD AWAY FROM OUR AREA. GFS GUIDANCE TEMPS APPEAR REASONABLE AND WERE GENERALLY FOLLOWED CLOSELY. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 69 95 70 92 / 10 10 10 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 68 94 69 91 / 10 10 10 20 OAK RIDGE, TN 68 95 69 92 / 10 10 10 20 TRI CITIES AIRPORT, TN 63 92 63 90 / 10 10 10 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && SON/LCM
Hazardous weather outlook, Aug 3, 5:40 AM EDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 540 AM EDT WED AUG 3 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-041000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 540 AM EDT (440 AM CDT) WED AUG 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 5:28 PM EDT | Severe Thunderstorm Warning | MRX | Cherokee | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.